Results 1 to 8 of 8

Thread: bruising

  1. #1
    Join Date
    Jun 2006
    Posts
    194
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default bruising

    I'm wondering if easy bruising is a symptom of Lupus? or a side effect of Plaquenil or prednisone?? I suddenly seem to have big, bright, black and blue bruises and I don't even remember hitting myself where they are. Anybody else becoming technicolored? :?:

  2. #2
    Join Date
    Jun 2006
    Location
    Virginia
    Posts
    509
    Thanks
    0
    Thanked 15 Times in 11 Posts

    Default

    Prednisone can cause easy bruising. But if your platelets are low too you can bruise easily. How much prednisone are you on? The higher the dosage the easier you will bruise. And have you had your CBC checked lately?
    Diagnosed in 1990 at age 11.
    Trust in the Lord with all of your heart!

  3. #3
    Join Date
    Jul 2006
    Location
    New Jersey
    Posts
    257
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I just read an article about lupus and bruising. Let me show you what I learned... :idea:

    -Lupies with low platelet counts causes the skin to bruise easily.

    -Certain meds can also make lupies more prone to bruises (ex. corticosteroids-such as prednisone) can make skin more fragile. (also anticoagulants-such as aspirin and warfarin) reduce blood clotting, which allows blood to leak out and cause a bruise.

    -Possible high doses of omega 3-fatty acids from fish oil supplements (more than 3-6 grams/day) could contribute to bruising because of the effect of these fatty acids on platelet clumping, but this has not been shown to be a significant problem in most studies.


    If you suffer from bruises, keep these tips in mind: :?

    -use kneepads or cushions to protect your skin while doing house chores or gardening

    -eliminate clutter and move objects that could cause bumps or falls

    -wear safety gear (helmet, kneepads, elbowpads) when riding a bike or doing any sport that may cause a fall

    -conceal your bruises with cover-up makeup, such as those made by Total Block and Dermablend

    -to cover bruises on legs and knees in warm weather, wear cropped pants, long shorts, or long pants made of lightweight cotton or linen. For bruises on elbows or arms, wear shirts with 3/4 length sleeves or long-sleeved blouses made from lightweight cotton.

    -if you have a bump or fall, help reduce swelling or bruising by applying a cold compress to the area for at least 10 minutes.

    Hope this helps!! (Sorry so long!)
    "I've learned that when bad times come, you can let them make you bitter or use them to make you better."

  4. #4
    Join Date
    Jul 2006
    Location
    Seattle, Washington
    Posts
    467
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default GREAT ADVICE !!

    Hi Buddha,

    What great information and terrific advice. Unfortunately, I think I'm at the stage where I need to wear safety gear (helmet, kneepads, elbowpads) AROUND THE HOUSE !!!!

    A little laughter is good for the soul.

    Much love,
    Browneyedgirl
    "I believe that friends are quiet angels who lift us to our feet when our wings have trouble remembering how to fly." - unknown

  5. #5
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default I STAY BLACK AND BLUE

    I'VE BEEN ON PREDNISONE SO LONG MY SKIN IS LIKE TISSUE PAPER - COMBINE THAT WITH BLOOD-THINNERS AND LOW BLOOD COUNTS FROM CHEMO - I USUALLY LOOK LIKE I'VE JUST BEEN IN A FIGHT. I KEEP ARNICA GEL HANDY - IT'S THE BEST THING I'VE FOUND TO HELP THE BRUISES GO AWAY.

  6. #6
    Join Date
    Aug 2005
    Location
    Golden, Colorado
    Posts
    466
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Does it go back to normal when (if) you get off the drugs? Does anyone know?
    "All sounds are potentially dangerous.
    All sounds are potentially medicinal.
    All sounds are beautiful." ~Yoko Ono

  7. #7
    Join Date
    Jun 2006
    Location
    Virginia
    Posts
    509
    Thanks
    0
    Thanked 15 Times in 11 Posts

    Default

    The easy brusing should stop after the meds are discontinued. But sometimes it takes a while because the meds are still in your system for a period of time (depending on the med) after being stopped.
    Diagnosed in 1990 at age 11.
    Trust in the Lord with all of your heart!

  8. #8
    Join Date
    Sep 2006
    Posts
    547
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default

    I have so much bruising that when I went to the ER, and they saw all the bruises everywhere, they sent in someone to talk to me about spousal abuse!! I didn't know whether to laugh, scream or cry. I explained my condition, but I could still see "hmmmmm" in their eyes.
    What an insult to my angel of a husband, who has seen me through soooo many things. But I am glad they are on the lookout for abused women.
    Too bad I can't prosecute lupus for mental/physical abuse!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •